Paramol Paracetamol Dihydrocodeine 12 Tablets
Paramol Paracetamol Dihydrocodeine 12 Tablets
Paramol Tablets offer powerful relief from various types of moderate pain, including headaches, migraines, period pain, dental pain, backache, muscle and joint pain, and nerve pain. Designed for short-term use, Paramol Tablets are most effective when other pain relief options, such as paracetamol, ibuprofen or aspirin, are not enough to alleviate discomfort.
Suitable for individuals aged 12 and above, Paramol Tablets combine the benefits of two active ingredients, paracetamol and dihydrocodeine. While paracetamol provides effective control of mild pain with minimal side effects, dihydrocodeine, an opioid analgesic, targets pain receptors in the body to reduce the intensity of moderate pain.
The dual-action of these ingredients ensures that Paramol Tablets work quickly to alleviate pain and provide respite. To minimise the risk of addiction and potential side effects, usage of Paramol Tablets should not exceed three consecutive days. If pain persists or worsens after this period, consult a doctor or pharmacist for further advice.
Paramol Tablets contain 500mg of the active ingredient paracetamol and 7.46mg of the active ingredient dihydrocodeine tartarate. Paracetamol acts as an analgesic (painkiller) and antipyretic (lowers body temperature). Dihydrocodeine tartarate is also a powerful analgesic.
They also contain magnesium stearate, maize starch, povidone, hypromellose, titanium dioxide and macrogol 400.
Usage and Instructions
Paramol Tablets should be taken during or after meals.
Adults and adolescents 16 years old and over:
- Take one or two tablets every four to six hours.
- Do not take more than 8 tablets in any 24 hour period.
- Take care when increasing the dose for those aged 65+.
Adolescents 12–15 years old:
- Take one tablet every four to six hours.
- Do not take more than 4 tablets in any 24 hour period.
Children under 12 years:
- Not recommended for children under 12 years.
If symptoms persist or worsen, consult your doctor or one of our pharmacists.
Do not take this medicine for more than 3 days continuously without medical review. If you need to use this medicine for more than three days you must speak to your doctor or pharmacist.
This medicine contains dihydrocodeine and can cause addiction if you take it continuously for more than three days. When you stop taking it you may get withdrawal symptoms. You should talk to your doctor or one of our pharmacists if you think you are suffering from withdrawal symptoms.
Refer to the package insert for the full list of precautions.
- This medicine contains dihydrocodeine which can cause addiction if you take it continuously for more than three days. This can give you withdrawal symptoms from the medicine when you stop taking it.
- If you take a pain killer for headaches for more than three days it can make them worse.
Do not take Paramol Tablets if you:
- are allergic to paracetamol, dihdyrocodeine or any of the other ingredients in the product
- are suffering from diarrhoea caused by poisoning or have watery and severe diarrhoea which may be bloody, especially if you have been taking antibiotics (Pseudomembranous colitis)
- are dependent on alcohol
- suffer from raised pressure within your head or from convulsion and acute abdominal conditions
- are taking antidepressants from a group called Monoamine OxidaseInhibitors(MAOIs) or have taken them in the last 14 days
- are pregnant or breastfeeding
- are suffering from breathing difficulties
- suffer from delayed stomach emptying and decreased movement in your intestines
- are under 18 years of age and have had your tonsils or adenoids removed for Obstructive Sleep Apnoea Syndrome
- know that you metabolise codeine into morphine very rapidly
Do not drink alcohol while taking Paramol
Like all medicines, this medicine can cause side effects, although not everybody gets them.
Stop taking the medicine and seek immediate medical help if you develop any of the following:
- signs of a serious allergic reaction, such as difficulties in breathing, faster heartbeat, severe forms of skin reactions such as itchiness, skin rash with redness, peeling, flaking or blistering, swelling of the face.
Tell your doctor or one of our pharmacists if you experience the following side effects:
- blood disorder resulting in unexplained or unusual bruising or bleeding, fever, sore throat, mouth ulcers.
- depression, hallucination, confused, changes in mood, restlessness or nightmares
- dizziness, spinning sensation, drowsiness, convulsions, uncontrollable twitching or jerking movements, headaches - blurred vision, double vision, reduction in pupil size
- slow heartbeat, shortness of breath, cough suppression
- stomach pain, feeling sick, constipation, vomiting, dry mouth, loss of bladder control, diarrhoea
- muscle stiffness
- pain or difficulty in passing urine
- loss of libido, reduction in body temperature, excess sweating, tiredness, feeling unwell.